Jump to content

Leg/Joint Stiffness/Pain on Higher Lamictal Dose


Recommended Posts

this is so weird. i wanted to know if anyone else here has had this too.

when i quit taking estrogen-based birth control, my blood lamictal levels went up from about 300 to 500 in a short period of time. i know that people with epilepsy often take 500, so it isn't toxic to take that much.

but i was having weird side effects (which promoted me to look into the matter and find out i don't need that much lamictal anymore). i've been officially decreased from 500 to 300 now.

suddenly, i was stiff and sore, especially in my legs and hips. i was taking pain relievers daily just to get through it. i was in such pain, especilaly when i woke up in the morning. ouch!

i looked on lamictal's PI and it didn't say anything about this. i was thinking it could possibly be an interaction, though i ran it through and nothing came up.

have any of you had this happen to you?

Link to comment
Share on other sites

It's been a while since we discussed this. In checking the PI sheet, these effects are listed, but are shown as infrequent. I disagree, as these side effects seem to be well known among us users and I think are a lot more common than the listed 1 - 5%. Overall body aches, joint and muscles stiffness are quite obvious.

To give tip of the hat to the former CB proprietors, one rationale for this is that Lamictal is an anticonvulsant that is also used to treat children with Lennox-Gasteau epilepsy who have sudden muscle loss of tone and collapse to the floor. The Lamictal is able to help the brain keep good muscle tone (stiffness). So, it's not unreasonable that we non epileptics could nontheless be getting some increased muscle tone as a side effect.

I found the stiffness and achiness was worst during the first month or two on the med, and eased considerably after a month or so.

a.m.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...